Alert archive / Texas / River Flood Warnings in 2015
River Flood Warning 93, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this river flood warning at Oct 9, 2015, 3:21 AM CDT for Uvalde County, Texas. It took effect at Oct 9, 2015, 7:56 AM CDT. It was in force for 23 hr.
The area
The outline as issued.
The facts
- Issued
- Oct 9, 2015, 3:21 AM CDT (08:21 UTC)
- In effect from
- Oct 9, 2015, 7:56 AM CDT
- Expired
- Oct 10, 2015, 6:45 AM CDT
- In force
- 23 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Uvalde County, TX
The radar
The Laughlin AFB radar (KDFX), 64 km from the middle of the area, began a volume at 08:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Nueces River below Uvalde (UVLT2). The gauge peaked at 5.61 ft at Oct 9, 2015, 5:00 PM CDT.
- Action stage
- 10 ft
- Minor stage
- 11 ft
- Moderate stage
- 15 ft
- Major stage
- 17 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08192000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
908
WGUS44 KEWX 090821
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
321 AM CDT FRI OCT 9 2015
...The National Weather Service in Austin/San Antonio has issued
a flood warning for the...
Nueces River
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor
the latest forecasts, and be prepared to take necessary
precautions to protect life and property.
River stage forecasts are based on observed rainfall along with
predicted rain for the next 12 hours. If actual rainfall varies
from forecast values, forecast river stages will vary.
Do not drive automobiles through flooded areas. Remember, 18 inches
of water or less can carry away most vehicles, including trucks.
If you see flood waters or come upon a flooded roadway, remember
to turn around and do not drown.
For the latest river stages and forecasts visit our web page at
www.srh.noaa.gov/ewx.
&&
TXC463-100221-
/O.NEW.KEWX.FL.W.0093.151009T1256Z-151010T1145Z/
/UVLT2.1.ER.151009T1256Z.151009T1600Z.151009T2345Z.UU/
321 AM CDT FRI OCT 9 2015
The National Weather Service in Austin/San Antonio has issued a
* Flood Warning for
the Nueces River Below Uvalde.
* from this morning to Saturday morning...or until the warning is cancelled.
* At 2:30 AM Friday the stage was 3.9 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this morning and continue to rise to near
13.7 feet by late this morning.The river will fall below flood stage by this
evening.
* Impact...At 15.0 feet...Flooding with livestock cut off and equipment
destroyed in lowest areas of the flood plain. Secondary roads and low bridges
are dangerous to auto traffic above Barksdale to below Carrizo Springs..
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 14.3 feet on Sep 16
1991.
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 6AM
Location STG STG STG DAY TIME Fri Sat Sun Mon Tue
Uvalde 10 11 3.9 Fri 02 AM 9.4 6.6 4.0 3.8 3.8
&&
LAT...LON 2913 9994 2914 9985 2885 9974 2853 9967
2848 9975 2880 9985
$$1 follow-up statement
079
WGUS44 KEWX 091428
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
928 AM CDT FRI OCT 9 2015
...The National Weather Service in Austin/San Antonio has cancelled
the flood warning for the Nueces River...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor
the latest forecasts, and be prepared to take necessary
precautions to protect life and property.
River stage forecasts are based on observed rainfall along with
predicted rain for the next 12 hours. If actual rainfall varies
from forecast values, forecast river stages will vary.
Do not drive automobiles through flooded areas. Remember, 18 inches
of water or less can carry away most vehicles, including trucks.
If you see flood waters or come upon a flooded roadway, remember
to turn around and do not drown.
For the latest river stages and forecasts visit our web page at
www.srh.noaa.gov/ewx.
&&
TXC463-091458-
/O.CAN.KEWX.FL.W.0093.000000T0000Z-151010T1145Z/
/UVLT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
928 AM CDT FRI OCT 9 2015
* At 8:30 AM Friday the stage was 5.1 feet.
* Flood stage is 11.0 feet.
* No flooding is currently forecast and the flood warning has been cancelled.
However, the river level will rise rapidly to around 10.5 feet by mid afternoon
Friday, then begin falling. While the amount of rain that fell over the area
was several inches or more, the river level is now not expected to exceed flood
stage. Hence, the river flood warning has been cancelled.
* Impact...At 11.0 feet...Minor lowland flooding nine miles southwest of Uvalde
closes the Farm to Market 481 bridge floor. Livestock in the flood plain
should be moved to higher ground..
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG Day Time Sat Sun Mon Tue Wed
Uvalde 10 11 5.1 Fri 08 AM 5.5 3.9 3.8 3.8 3.8
&&
LAT...LON 2913 9994 2914 9985 2885 9974 2853 9967
2848 9975 2880 9985
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Oct 9, 2:33 AM CDT, 48 minutes earlier.
Area forecast discussion, Oct 9, 2:33 AM CDT, 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 233 AM CDT FRI OCT 9 2015 .SHORT TERM (TODAY THROUGH SATURDAY)... AN MCV THAT MOVED THROUGH EAGLE PASS NEWD TO NEAR UVA EARLY THIS MORNING IS LOSING MOMENTUM. RECENT DPR VALUES OVER 6 INCHES CONTINUE TO BE A CONCERN FOR ADDITIONAL INTENSE RAINFALL EVENTS OVER THE PORTIONS OF THE RIO GRANDE PLAINS GENERALLY ALONG AND WEST OF I-35. THE INFLUENCE OF THE MCV SHOULD CONTINUE TO CONTRACT...WITH BROAD AREAS OF MODERATE RAIN EXPECTED TO REMAIN ACROSS MUCH OF THE SOUTHERN EDWARDS PLATEAU AND WESTERN HILL COUNTRY. THE UPPER LOW THAT BROUGHT THE HEAVY RAIN PATTERN INTO THE AREA HAS SHOWN A SIGNIFICANT CHANGE IN DIRECTION OVER THE PAST 12 HOURS AND SHOULD HAVE A RAPID DECREASE IN INFLUENCE OVER THE AREA. THE MCV IS BEST INITIALIZED BY HI-RES MODELS SUCH AS THE NSSL WRF AND HRRR ALBEIT A BIT TOO FAR WEST. THESE RUNS CURVE THE MCV CLOCKWISE TO THE SOUTH AND INTO THE TEETH OF THE 20-25 KT RIO GRANDE PLAINS LLJ WHICH SHOULD BEGIN TO WEAKEN SHORTLY. BY DAYBREAK...MOST OF THE HEAVY RAIN THREAT SHOULD HAVE DIMINISHED... BUT WILL SHOW THE HEAVY RAIN POTENTIAL IN THE FIRST 6 HOURS OF TODAY TO ACCOUNT FOR THE POTENTIAL IMPACTS THE MORE MODERATE RAINS MAY HAVE ON SOAKED SOILS. LATE IN THE DAY RAIN CHANCES SHOULD CONTINUE TO DECREASE DESPITE A MODELS SHOWING A COLD FRONT MOVING INTO CENTRAL TX. WHILE THE MODELS ARE IN GOOD AGREEMENT ON THIS DOWNWARD TREND IN RAIN CHANCES...WILL LEAVE SOME LOW POPS IN FOR THIS EVENING TO ACCOUNT FOR THE SWELL OF HIGHER PWAT VALUES PULLED IN BY THE MCV AND ASSOCIATED MODERATE RAIN AREA TO THE NORTH. STABILITY SHOULD CONTINUE TO INCREASE OVERNIGHT WITH DECREASED SURFACE CONVERGENCE AND SLIGHTLY DRIER AIR SPILLING IN. THE FRONT IS NOT EXPECTED TO PROVIDE ANY RELIEF FROM THE ABOVE NORMAL START TO OCTOBER...AND WILL ACTUALLY LEAD TO WARMER TEMPS SATURDAY THANKS TO THE DECREASE IN CLOUDS OVER TODAY. && .LONG TERM (SATURDAY NIGHT THROUGH THURSDAY)... WITH THE WWD DEPARTURE OF THE UPPER LOW OVER THE PACIFIC...UPPER RIDGING STRENGTHENS OVER TX WITH AN AXIS ALIGNED WITH GENERALLY WITH THE RIO GRANDE OVER THE WEEKEND. ANOTHER ROUND OF LOW TO MID 90S HIGHS ARE EXPECTED SUNDAY INTO MONDAY WHILE THE AXIS REMAINS CLOSE TO THE AREA. A SLIGHT WWD SHIFT OF THE RIDGE WILL COINCIDE WITH A PROGRESSIVE POLAR TROUGH PASSING OVER THE CENTRAL AND NORTHERN PLAINS...WITH SLIGHT INCREASED NORTHERLY FLOW ALOFT OVER TX MONDAY. A WEAK FRONT IS EXPECTED FOR THE AREA EARLY TUESDAY AS THE UPPER TROUGH PULLS EAST TO THE ATLANTIC COAST. SOME WEAK CONVECTION IS POSSIBLE EARLY TUESDAY...MAINLY AS THE FRONT MOVES INTO RICHER MOISTURE TOWARD THE COAST. MODEL CONSENSUS SHOWS A SMOOTH AND BROAD UPPER TROUGH LEFT OVER MUCH OF THE NRN US IN THE WAKE OF THE PROGRESSIVE TROUGH...WITH WEAK RIDGING ANCHORED TO THE WEST OF TX KEEPING AN INFLUENCE OVER SOUTH CENTRAL TEXAS. WITH A DEEP LAYER OF DRY AIR EXPECTED...DAYTIME TEMPERATURES IN THE REST OF THE EXTENDED SHOULD CONTINUE ABOVE NORMALS...ALTHOUGH SLIGHTLY OFF THE HOT DAYS EXPECTED SUNDAY AND MONDAY. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 88 67 90 68 94 / 20 20 0 0 0 AUSTIN BERGSTROM INTL AIRPORT 89 64 90 64 93 / 20 10 0 0 0 NEW BRAUNFELS MUNI AIRPORT 87 68 92 67 95 / 20 20 0 0 0 BURNET MUNI AIRPORT 86 64 87 66 93 / 20 20 0 0 0 DEL RIO INTL AIRPORT 83 69 88 69 91 / 70 20 - 0 0 GEORGETOWN MUNI AIRPORT 88 65 89 65 93 / 20 20 0 0 0 HONDO MUNI AIRPORT 85 66 91 67 93 / 60 20 - 0 0 SAN MARCOS MUNI AIRPORT 88 67 90 65 93 / 20 20 0 0 0 LA GRANGE - FAYETTE REGIONAL 89 67 90 66 93 / 20 10 - 0 0 SAN ANTONIO INTL AIRPORT 86 68 90 69 93 / 30 20 - 0 0 STINSON MUNI AIRPORT 87 69 91 69 94 / 30 20 - 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...HAMPSHIRE/LH SYNOPTIC/GRIDS...OAKS PUBLIC SERVICE/DATA COLLECTION...LH
Hazardous weather outlook, Oct 8, 3:19 PM CDT, 12 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 319 PM CDT THU OCT 8 2015 TXZ171>173-183>194-202>209-217>225-228-092030- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 319 PM CDT THU OCT 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. LOCALLY HEAVY RAINFALL IS POSSIBLE THROUGH TONIGHT ACROSS THE WESTERN PLATEAU AND RIO GRANDE PLAINS. GENERALLY BETWEEN 1 AND 3 INCHES OF RAIN WILL BE POSSIBLE. ISOLATED HEAVIER POCKETS OF 4 TO 6 INCHES WILL BE POSSIBLE WEST OF A ROCKSPRINGS TO EAGLE PASS LINE WHERE TRAINING CELLS MAY DEVELOP. THIS COULD LEAD TO ISOLATED FLASH FLOODING OF SMALLER CREEKS...STREAMS...AND LOW WATER CROSSINGS...ESPECIALLY IN VAL VERDE AND WESTERN EDWARDS AND KINNEY COUNTIES. IN ADDITION...THESE THUNDERSTORMS COULD PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. LOCALLY HEAVY RAINFALL MAY LINGER INTO FRIDAY MORNING ACROSS THE RIO GRANDE PLAINS. THIS COULD LEAD TO ISOLATED FLASH FLOODING OF SMALLER CREEKS...STREAMS...AND LOW WATER CROSSINGS. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED SATURDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WOULD BE APPRECIATED IN THE WESTERN PLATEAU AND RIO GRANDE PLAINS WHERE FLASH FLOODING IS POSSIBLE.. TB3
In the hours before
Local storm report, Oct 8, 10:37 PM CDT, 4 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1037 PM CDT THU OCT 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1032 PM FLASH FLOOD EAGLE PASS 28.71N 100.49W
10/08/2015 MAVERICK TX EMERGENCY MNGR
MAVERICK COUNTY EM IS WORKING WITH PEOPLE THAT LIVE IN
LOW LYING AREAS AND MOVING THEM TO HIGHER GROUND.
FLOODING ONGOING.
&&
EVENT NUMBER EWX1500776
OBSpecial weather statement, Oct 8, 10:45 PM CDT, 4 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1045 PM CDT THU OCT 8 2015
TXZ203-218-090430-
ZAVALA TX-UVALDE TX-
1045 PM CDT THU OCT 8 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ZAVALA AND SOUTHWESTERN
UVALDE COUNTIES UNTIL 1130 PM CDT...
AT 1045 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR WASHER...OR NEAR LA PRYOR...MOVING NORTHEAST AT 25 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM AS WELL AS
HEAVY RAIN.
LOCATIONS IMPACTED INCLUDE...
UVALDE...BATESVILLE...LA PRYOR...BLEWETT...WASHER...DABNEY...UVALDE
ESTATES AND KNIPPA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 2900 10012 2923 10011 2946 9977 2899 9944
2881 10006
TIME...MOT...LOC 0345Z 235DEG 22KT 2901 9994Local storm report, Oct 9, 12:23 AM CDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1223 AM CDT FRI OCT 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 PM FLASH FLOOD BRACKETTVILLE 29.32N 100.41W
10/08/2015 KINNEY TX LAW ENFORCEMENT
MULTIPLE ROADS CLOSED IN KINNEY COUNTY DUE TO HIGH
WATER INCLUDING FM 334 AND FM 674 NE AND N OF
BRACKETVILLE
&&
EVENT NUMBER EWX1500777
LJHLocal storm report, Oct 9, 12:48 AM CDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1248 AM CDT FRI OCT 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 AM FLASH FLOOD EAGLE PASS 28.71N 100.49W
10/09/2015 MAVERICK TX FIRE DEPT/RESCUE
SEVERAL EVACUATIONS AND WATER RESCUES HAVE OCCURRED IN
THE EAGLE PASS AREA. MANY CREEKS ARE OVER THEIR BANKS
INCLUDING EAGLE PASS...SECO...AND ELM CREEK.
&&
EVENT NUMBER EWX1500778
LJHLocal storm report, Oct 9, 1:40 AM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
140 AM CDT FRI OCT 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM HEAVY RAIN EAGLE PASS 28.71N 100.49W
10/09/2015 E7.00 INCH MAVERICK TX EMERGENCY MNGR
EM RAIN GAUGE OVERTOPPED 6 INCHES IN DOWNTOWN EAGLE
PASS. HIS BEST ESTIMATE IS 7 INCHES WHICH CHECKS OUT
WITH MRMS ESTIMATES.
&&
EVENT NUMBER EWX1500779
LJHLocal storm report, Oct 9, 1:56 AM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
156 AM CDT FRI OCT 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 AM FLASH FLOOD UVALDE 29.22N 99.78W
10/09/2015 UVALDE TX LAW ENFORCEMENT
FM 481 SOUTHWEST OF UVALDE CLOSED DUE TO OVER ONE FOOT
OF WATER OVER THE ROAD.
&&
EVENT NUMBER EWX1500780
LJHThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 8, 7:19 PM CDT | Areal Flood Advisory | EWX | Kinney, Maverick, Val Verde | 3 hr |
| Oct 8, 7:47 PM CDT | Special Weather Statement | EWX | Kinney | 58 min |
| Oct 8, 8:58 PM CDT | Areal Flood Advisory | EWX | Maverick | 107 min |
| Oct 8, 9:19 PM CDT | Areal Flood Advisory | EWX | Kinney, Maverick | 116 min |
| Oct 8, 10:01 PM CDT | Flash Flood Warning | EWX | Kinney, Maverick | 3 hr |
| Oct 8, 10:45 PM CDT | Special Weather Statement | EWX | Uvalde | 45 min |
| Oct 8, 11:32 PM CDT | Areal Flood Advisory | EWX | Kinney, Maverick, Uvalde, Zavala | 118 min |
| Oct 9, 12:49 AM CDT | Flash Flood Warning | EWX | Kinney, Maverick, Uvalde, Zavala | 3 hr |
| Oct 9, 2:38 AM CDT | Areal Flood Advisory | EWX | Kinney, Val Verde | 112 min |
| Oct 9, 3:16 AM CDT | Flash Flood Warning | EWX | Kinney, Maverick, Uvalde, Zavala | 3 hr |
| Oct 9, 6:15 AM CDT | Flash Flood Warning | EWX | Uvalde, Zavala | 2 hr |
| Oct 9, 7:36 AM CDT | Areal Flood Advisory | EWX | Dimmit, Frio, Medina, Zavala | 3 hr |
| Oct 9, 8:15 AM CDT | Areal Flood Warning | EWX | Uvalde, Zavala | 2 hr |
Nearby
River Flood Warnings in Texas, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.